Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 9, NWS Los Angeles, CA

August 3, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Aug 3, 2014, 5:04 PM PDT for Los Angeles County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 5:04 PM PDT (00:04 UTC)
Expired
Aug 3, 2014, 7:00 PM PDT
In force
116 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 49 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS56 KLOX 040004
FFWLOX
CAC037-040200-
/O.NEW.KLOX.FF.W.0009.140804T0004Z-140804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
504 PM PDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE EAST SAN GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...INCLUDING
  THE FOOTHILLS OF THE ANTELOPE VALLEY AND SAN GABRIEL VALLEY... 

* UNTIL 700 PM PDT

* AT 455 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG 
  THUNDERSTORMS CONTINUING OVER THE EASTERN SAN GABRIEL 
  MOUNTAINS...EXTENDING INTO THE FOOTHILLS OF THE ANTELOPE VALLEY
  AND SAN GABRIEL VALLEY. RAINFALL RATES OF TWO TO THREE INCHES PER 
  HOUR HAVE BEEN OBSERVED WITH THESE STORMS...CAPABLE OF SIGNIFICANT
  FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT 
  BALDY...BIG PINES...WILLIAMS BURN AREA...CLAREMONT...AND 
  PEARBLOSSOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS 
TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY 
FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

&&

LAT...LON 3412 11768 3408 11771 3409 11777 3418 11785
      3418 11807 3455 11791 3457 11766 3427 11764

$$

GOMBERG/SIRARD
2 follow-up statements
868 
WGUS76 KLOX 040035
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
535 PM PDT SUN AUG 3 2014

CAC037-040200-
/O.CON.KLOX.FF.W.0009.000000T0000Z-140804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
535 PM PDT SUN AUG 3 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR EAST
SAN GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...INCLUDING THE 
FOOTHILLS OF THE ANTELOPE VALLEY AND SAN GABRIEL VALLEY...

AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG CLUSTER OF THUNDERSTORMS OVER THE EASTERN SAN 
GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...EXTENDING INTO THE FOOTHILLS
OF THE ANTELOPE VALLEY AND SAN GABRIEL VALLEY NEAR CLAREMONT. THE HEAVIEST
RAINFALL CONTINUES TO BE NEAR MOUNT BALDY...WHERE 4.28 INCHES OF RAIN
OCCURRED BETWEEN 315 PM AND 515 PM. IN ADDITION...ANOTHER LINE OF 
VERY HEAVY RAINFALL WAS IMPACTING HIGHWAY 39 AND THE WILLIAMS BURN 
AREA...WHERE DOPPLER RADAR ESTIMATED RAINFALL RATES UP TO 2 INCHES 
PER HOUR.

THE EASTERN SAN GABRIEL MOUNTAINS WILL CONTINUE TO BE THE FOCUS OF HEAVIEST
RAINFALL THROUGH 7 PM...WITH POCKETS OF HEAVY RAIN EXPECTED TO 
EXTEND INTO THE FOOTHILLS OF THE ANTELOPE VALLEY EAST OF PEARBLOSSOM.
IN ADDITION...POCKETS OF HEAVY RAIN WITH FLASH FLOODING ARE EXPECTED 
ACROSS THE FOOTHILLS OF THE SAN GABRIEL VALLEY NEAR CLAREMEONT AND 
LA VERNE...INCLUDING INTERSTATE 210.

IN ADDITION TO THE HEAVY RAINFALL...THESE STORMS WILL LIKELY PRODUCE 
HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. 

AROUND 450 PM...A PROPANE TANK WAS CAUGHT IN A DEBRIS FLOW AND 
CAUGHT FIRE...AND WAS SWEPT DOWN MOUNT BALDY ROAD. IN ADDITION...CALIFORNIA
HIGHWAY PATROL HAS REPORTED SOME FLOODING WITH ROCK AND MUDSLIDES
ALONG HIGHWAYS 2 AND 39.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT 
BALDY...FALLING SPRINGS...BIG PINES...THE WILLIAMS BURN 
AREA...PEARBLOSSOM...AND CLAREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
PEOPLE NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING 
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

&&

LAT...LON 3412 11768 3408 11771 3409 11777 3418 11785
      3418 11807 3455 11791 3457 11766 3427 11764

$$

GOMBERG/SIRARD
986 
WGUS76 KLOX 040201
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
701 PM PDT SUN AUG 3 2014

CAC037-040207-
/O.EXP.KLOX.FF.W.0009.000000T0000Z-140804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
701 PM PDT SUN AUG 3 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR EAST CENTRAL
LOS ANGELES COUNTY...

THE FLASH FLOOD WARNING FOR THE EASTERN SAN GABRIEL MOUNTAINS WILL 
BE ALLOWED TO EXPIRE THEN BE REPLACED WITH A NEW FLASH FLOOD 
WARNING. ALTHOUGH STORMS HAVE DIMINISHED SOME...THERE WERE REPORTS 
BY ANGELES FOREST FIRE OFFICIALS THAT THERE WAS STILL FLOODING 
OCCURRING. THERE WERE EARLIER REPORTS OF DEBRIS FLOWS THAT OCCURRED 
AROUND CATTLE CANYON AND EAST FORD ROAD NEAR MOUNT BALDY. 

LAT...LON 3412 11768 3408 11771 3409 11777 3418 11785
      3418 11807 3455 11791 3457 11766 3427 11764

$$

KAPLAN/GOMBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:00 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 3, 2:00 PM PDT, 3 hours 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SUN AUG 3 2014

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR SAN DIEGO HAS DRAWN
IN SIGNIFICANT SUBTROPICAL MOISTURE INTO THE REGION TODAY BRINGING
SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. SOME STORMS
MAY PRODUCE HEAVY RAINFALL WITH FLASH FLOODING OVER THE LOS ANGELES
MOUNTAINS AND ANTELOPE VALLEY. THE ATMOSPHERE WILL BEGIN TO DRY OUT
ON MONDAY...WITH A RETURN OF NIGHT AND MORNING LOW CLOUDS ALONG THE
COAST AND NEAR NORMAL TEMPERATURES THROUGH MUCH OF THE WEEK.

&&

.SHORT TERM (TONIGHT-WED)...
UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR SAN DIEGO HAS DRAWN
UP A SIGNIFICANT AMOUNT OF SUBTROPICAL MOISTURE INTO THE REGION
TODAY. GPS PRECIPITABLE WATER SENSORS STILL INDICATING VALUES RANGING
BETWEEN 1.7 AND 1.9 INCHES ACROSS LOS ANGELES AND VENTURA COUNTIES
THIS AFTERNOON. A BAND OF STRATIFORM RAIN CONTINUES TO PRODUCE SOME
LIGHT SHOWERS ACROSS MUCH OF VENTURA AND EASTERN SANTA BARBARA
COUNTIES. MEANWHILE...THUNDERSTORM DEVELOPMENT SO FAR THIS AFTERNOON
HAS BEEN CONFINED TO THE SAN BERNARDINO RANGE SOUTHWARD. THE THUNDERSTORMS
OVER THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES ALREADY HAVE
A HISTORY OF PRODUCING HEAVY RAINFALL...SHOWING THE POTENTIAL THAT LOOMS
AHEAD FOR OUR AREA.

THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL CONTINUE TO BE THE
LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY...WHERE A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 8 PM. SO FAR...THERE HAS BEEN TOO MUCH
CLOUD COVERAGE ACROSS MUCH OF OUR FORECAST AREA TO PROVIDE
SUFFICIENT HEATING FOR NECESSARY INSTABILITY FOR THUNDERSTORMS.
HOWEVER...DURING THE PAST HOUR...SATELLITE IMAGERY SHOWING SOME BETTER
CLEARING ACROSS EASTERN LOS ANGELES COUNTY. THIS SHOULD HELP TO
DESTABILIZE THE ATMOSPHERE DURING THE NEXT FEW HOURS. NAM AND GFS
MODELS CAPTURE THIS IDEA...SHOWING BEST INSTABILITY TO BE FOCUSED
ACROSS EASTERN LOS ANGELES COUNTY THIS AFTERNOON AND EVENING. IN
ADDITION TO THE HIGH MOISTURE CONTENT THROUGH THE ENTIRE
ATMOSPHERE...SURFACE DEWPOINTS HAVE ALSO CLIMBED SIGNIFICANTLY TODAY
ACROSS THE SAN GABRIEL VALLEY WITH VALUES INTO THE LOWER TO MID 70S!

UPPER LEVEL WINDS EXPECTED TO BE LESS THAN 10 KNOTS ACROSS LOS
ANGELES COUNTY...SO ANY STORM DEVELOPMENT WILL BE SLOW
MOVING...WHICH WILL ENHANCE THE FLASH FLOOD POTENTIAL FOR THE LOS
ANGELES MOUNTAINS AND ANTELOPE VALLEY. RAINFALL RATES IN EXCESS
OF ONE INCH PER HOUR WILL BE POSSIBLE IN THESE AREAS WITH ANY
THUNDERSTORM DEVELOPMENT. LATEST GFS AND NAM CONTINUE TO FOCUS
HEAVIEST RAINFALL THREAT FOR THE EASTERN SAN GABRIELS AND EASTERN
ANTELOPE VALLEY THROUGH THE EVENING HOURS...WITH HIGH RESOLUTION WRF
PINPOINTING THIS AREA WITH HIGHER INTENSITY RAINFALL BETWEEN 3 PM
AND 8 PM. MAJOR ROADWAYS THAT WILL BE AT RISK FOR FLOODING LATER
INCLUDE HIGHWAY 2 IN THE SAN GABRIELS AND HIGHWAY 138 IN THE
ANTELOPE VALLEY. THE OTHER AREA TO WATCH CLOSELY THIS AFTERNOON WILL
BE THE SAN GABRIEL VALLEY...WITH 18Z NAM MODEL SOUNDINGS SHOWING
SOME INCREASED INSTABILITY/CAPE AND WEAK FLOW ALOFT.

DESPITE THE SIGNIFICANT CLOUD COVERAGE TODAY...MANY AREAS ARE SEEING
VERY WARM TEMPERATURES. OFFSHORE FLOW HAS DEVELOPED ACROSS MUCH OF
LOS ANGELES AND VENTURA COUNTIES TODAY...WITH LAX-DAGGETT GRADIENT
INCREASING ITS OFFSHORE COMPONENT THROUGH THE DAY (CURRENTLY AT -2.2
MB). OFFSHORE WINDS HAVE GUSTED BETWEEN 35 AND 45 MPH IN THE
MOUNTAINS...WITH SOME GUSTS IN THE 25 TO 35 MPH RANGE IN THE VALLEYS.
THIS OFFSHORE FLOW IS VERY UNUSUAL IN AUGUST AND HAS CAUSED SOME TEMPERATURES
TO SOAR ABOVE 90 DEGREES TODAY IN THE VALLEYS. AREAS WHERE
OFFSHORE WINDS DEVELOPED HAVE SEEN DEWPOINTS IN THE 50S AND 60S...BUT
THE SAN GABRIEL VALLEY (WHICH HAS BEEN MOSTLY PROTECTED FROM THE
OFFSHORE WINDS) HAS SEEN VERY MOIST CONDITIONS WITH DEWPOINTS
CLIMBING INTO THE 70S. THIS INCREASED HUMIDITY IS ADDING TO THE HEAT
DISCOMFORT ACROSS THE SOUTHLAND TODAY.

THE ATMOSPHERE IS EXPECTED TO DRY OUT OVERNIGHT...WITH A RETURN OF SOME
LOWER LEVEL CLOUDS OVERNIGHT INTO MONDAY MORNING. EVEN DRIER AIR WILL
MOVE INTO THE REGION ON MONDAY AS WESTERLY FLOW ALOFT RETURNS TO SOUTHERN
CALIFORNIA. A MORE TYPICAL NIGHT AND MORNING LOW CLOUD AND FOG
REGIME WILL ESTABLISH ALONG COASTAL AREAS TUESDAY INTO
WEDNESDAY...WITH TEMPERATURES NEAR NORMAL.

.LONG TERM (THU-SUN)...
LONG RANGE COMPUTER MODELS CONTINUE TO AGREE THAT A COOLER THAN NORMAL
PATTERN WILL SHAPE UP FOR THE LATTER PART OF THE WEEK INTO NEXT
WEEKEND. THIS IN DUE TO A BAGGY UPPER LEVEL TROUGH OVER THE WEST COAST
THAT WILL LIKELY ALLOW FOR LOW CLOUDS AND FOG TO SPREAD INTO THE
VALLEYS. NO THUNDERSTORM ACTIVITY IS EXPECTED THROUGH EXTENDED
PERIOD.

&&

.AVIATION...03/1800Z...

LOW CONFIDENCE WITH 18Z TAFS. THERE WILL BE PLENTY OF MID LEVEL
CLOUDS ACROSS THE ENTIRE FORECAST AREA THROUGH THIS EVENING. THIS
WILL MAKE FORECASTING STRATUS DIFFICULT. THERE WILL BE A 50 PERCENT
CHANCE THAT LIFR/IFR CIGS WILL NOT OCCUR. THERE WILL BE LOCAL GUSTY
N TO NE WINDS ACROSS THE LA/VTU COUNTY MOUNTAINS THIS AFTERNOON
WHICH COULD CAUSE LOCAL UDDF AND LLWS OVER THE MOUNTAINS AND LA/VTU
COUNTIES. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR LA/VTU COUNTY
MOUNTAINS AND ANTELOPE VALLEY WHICH COULD CAUSE ADDITIONAL UDDF NEAR
THUNDERSTORMS THROUGH THIS EVE.

KLAX...GENERALLY LOW CONFIDENCE IN THE 18Z TAF WITH VFR CIGS
EXPECTED THRU MON MORNING. IFR/MVFR CIGS COULD DEVELOP AFTER 10Z.
BUT AROUND 50 PERCENT CHANCE.THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH 00Z THIS AFTERNOON.

KBUR...GENERALLY HI CONFIDENCE IN THE 18Z TAF WITH VFR CIGS EXPECTED
THRU MONDAY MORNING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS
FOR THE AREA THRU SUN.

&&

.MARINE...03/300 PM PDT

NO MARINE ISSUES TODAY...EXCEPT FOR SLIGHT CHANCE FOR THUNDERSTORMS
THROUGH THIS AFTERNOON ACROSS COASTAL WATERS S OF POINT CONCEPTION.
GENERAL OUTLOOK OVER THE NEXT FEW DAYS WILL CONTINUE BE LIGHT TO
LOCALLY MODERATE NW FLOW ACROSS THE OUTER WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...GOMBERG
AVIATION/MARINE...CK
SYNOPSIS...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 2:00 PM PDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SUN AUG 3 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
200 PM PDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT
THE THREAT OF THUNDERSTORMS WILL NOW BE CONFINED TO LOS ANGELES COUNTY
AND THE ADJACENT COASTAL WATERS THROUGH THIS EVENING...WITH ISOLATED
LIGHT SHOWERS CONTINUING ACROSS VENTURA COUNTY. THE GREATEST THREAT OF
THUNDERSTORMS WILL BE IN THE LOS ANGELES COUNTY MOUNTAINS AND
ANTELOPE VALLEY. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS
DUE TO THE POTENTIAL FOR HEAVY RAIN AND SLOW STORM MOVEMENT.
THE THREAT OF THUNDERSTORMS WILL DIMINISH OVERNIGHT.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

In the hours before

Special weather statement, Aug 3, 3:27 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
327 PM PDT SUN AUG 3 2014

CAZ054-059-548-032330-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA
MONICA RANGE CA-LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-
327 PM PDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE SAN GABRIEL MOUNTAINS IN
EASTERN LOS ANGELES COUNTY UNTIL 430 PM PDT...

AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MOUNT WILSON...OR 14 MILES
NORTHEAST OF SIERRA MADRE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...FALLING SPRINGS...MOUNT BALDY...AND
  RURAL MOUNTAIN ROADS AROUND HIGHWAY 2.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3427 11765 3424 11765 3424 11766 3414 11768
      3413 11769 3417 11801 3443 11812 3447 11765
      3427 11764
TIME...MOT...LOC 2224Z 145DEG 2KT 3432 11790

KAPLAN/GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:10 PM PDTFlash Flood WarningLOXLos Angeles50 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.